Pathological Femoral Fracture due to Osteoporosis and Hypophosphatemic Osteomalacia Following Adefovir Therapy in a Patient with Chronic Hepatitis B


Batibay S., Kulcu D. G. , Mesci N., Ruhi B. C. , Sahin Z., Gundogdu H.

TURK OSTEOPOROZ DERGISI-TURKISH JOURNAL OF OSTEOPOROSIS, vol.24, no.2, pp.59-62, 2018 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 24 Issue: 2
  • Publication Date: 2018
  • Doi Number: 10.4274/tod.04796
  • Title of Journal : TURK OSTEOPOROZ DERGISI-TURKISH JOURNAL OF OSTEOPOROSIS
  • Page Numbers: pp.59-62

Abstract

Adefovir dipivoxil (ADV) is a nucleotide analogue used in the chronic hepatitis B treatment. Proximal renal tubular dysfunction is one of the adverse effects of this agent and characterized with hypophosphatemia and osteomalacia. However, reduced bone mineral density with fracture due to ADV therapy has not been reported before. We aimed to report a 55-year-old male patient with proximal femur fracture who developed hypophosphatemic osteomalacia while using low dose of adefovir (10 mg/day) for chronic hepatitis B treatment for 10 years.